Jump to content

SapphireBlue: PGAD after starting anti-depressants?


SapphireBlue

Recommended Posts

Hi there,

 

I started on Citalopram 10mg a few days ago, but by the second day I had already lowered my dose to 5mg as the nausea side effect was just too much for me to deal with.

 

A few days into the 5mg dosage, I've started to experience some intrusive PGAD symptoms. It's making it difficult to sleep through the night, and while the symptoms aren't as bad when I'm very distracted in the day, I'm aware they're still there. It feels like a constant need to pee, and arousal. I'm tempted to stop the tablets as it seems like they have caused this. Has anyone else had any experience of this happening when starting this pill?

 

I'm really concerned about this, and the worry of having these symptoms is making it worse!

2018: Took Citalopram 10mg for a day, 5mg for three days - really bad side effects and had to stop

Link to comment
  • Moderator Emeritus

Hi Sapphire Blue, welcome to SA. I have moved your post to introductions, it will be seen more here and will be your topic to add to about your drugs and taper. 

As you have only been taking citalopram a few days I would stop it. The symptoms you describe can become very distressing. They will not get any better while taking it and the longer you take it the harder it is to taper. 

 

Why were you prescribed citalopram, is this your first anti depressant?   We have some very good topics on coping with emotional problems that lead to people taking anti depressants.   

We ask all our members to fill in their signature with drug history, just dates and doses.  You can find instructions here....

 

http://survivingantidepressants.org/topic/12364-please-put-your-withdrawal-history-in-your-signature/ 

 

 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • ChessieCat changed the title to SapphireBlue: PGAD after starting anti-depressants?

Hi there,

 

Thanks for your response, I've updated my signature. I stopped taking the Citalopram on Saturday (taken for five days in total) - still getting some PGAD symptoms - less so at night, more so in the day when not distracted. I really hope they fade, as it's making me more anxious - although this isn't the first time my anxiety has triggered physical reactions.

 

Quite a few years ago, I was unable to physically eat anything at all, which was entirely due to anxiety and not an eating disorder. Thankfully, this was mostly fixed through EMDR therapy. So now I'm wondering if this PGAD happened entirely separate from my worry of it due to the SSRI, or whether I'm kind of projecting it onto myself? Does anyone else have any experience with this kind of feeling?

 

For example, today I woke up fine and as soon as my mind drifted onto the subject, the PGAD symptoms have been present throughout the entire day. Any advice on this would be really appreciated!

2018: Took Citalopram 10mg for a day, 5mg for three days - really bad side effects and had to stop

Link to comment
  • 1 year later...

hi saphireblue,

how is your pgad how are you doing now ?

i took different antidepressants medications for depression and anciety 

from 2013 to 2017 with no benefit i kept on changing the ads but of no use and i gave up...and then the pgad started..

 

prozac for 2 weeks

lexapro for 3 weeks

seroxat for 10 days

Now i am antidepressants free 

2017 december was the last time i took ads since then i havent taken any ads medication

My main symptom is pgad 

i get stabbing pain in genital area which is interfering in my daily life..

and very mild arousals which dosent bother me.

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy